This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The publicity being given Phylacogen at present, and certain claims which have been made that the administration of Phylacogen is without danger, seem to demand the publication of the following case:
—The patient was admitted to hospital care, May 26, 1911, with a diagnosis of articular rheumatism. At this time he stated that he had become sick May 13, following exposure to wet and cold. At that time he had pain in his right foot, with tenderness and swelling. Shortly after this his knees and his other foot became involved. He felt hot, and had sweats at times. He had been subject to similar [ill]ttacks for eight years, but had had none for the past two years. He denied venereal history, and stated that he had not used alcohol in any form for two or three months, though he had previously been a heavy drinker.
—At the time
McLEAN FC. DEATH FOLLOWING THE ADMINSTRATION OF PHYLACOGEN (SCHAFER): REPORT OF A CASE. JAMA. 1913;60(8):588. doi:10.1001/jama.1913.04340080028007
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: